Alert archive / California / Gale Watches in 2015

Gale Watch 18, NWS Eureka, CA

August 14, 2015

NWS Eureka, CA issued this gale watch at Aug 14, 2015, 2:38 AM PDT. It took effect at Aug 15, 2015, 3:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 14, 2015, 2:38 AM PDT (09:38 UTC)
In effect from
Aug 15, 2015, 3:00 PM PDT
Expired
Aug 14, 2015, 3:13 PM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

388 
WHUS76 KEKA 140938
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
238 AM PDT FRI AUG 14 2015

PZZ470-141745-
/O.NEW.KEKA.SC.Y.0164.150815T1000Z-150815T2200Z/
/O.NEW.KEKA.GL.A.0018.150815T2200Z-150816T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
238 AM PDT FRI AUG 14 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 3 PM PDT
SATURDAY...
...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 3 PM PDT SATURDAY. A
GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT
FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. 

* WINDS...N 20 TO 25 KT WITH GUSTS TO 35 KT SATURDAY INCREASING TO
  25 TO 30 KT SATURDAY NIGHT AND SUNDAY. 

* WAVES/SEAS...N 10 FT AT 8 SECONDS SATURDAY BUILDING TO 12 FT AT
  9 SECONDS SATURDAY NIGHT AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-141745-
/O.NEW.KEKA.SC.Y.0164.150815T0400Z-150817T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
238 AM PDT FRI AUG 14 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PDT
MONDAY. 

* WINDS...N 15 TO 25 KT TONIGHT INCREASING TO 20 TO 25 KT WITH
  GUSTS NEAR 35 KT SATURDAY.

* WAVES/SEAS...NW 8 FT AT 8 SECONDS TONIGHT BUILDING TO 10 TO 11
  FT AT 9 SECONDS SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-141745-
/O.NEW.KEKA.SC.Y.0164.150815T1600Z-150817T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
238 AM PDT FRI AUG 14 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SATURDAY TO 9 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM SATURDAY TO 9 AM PDT
MONDAY. 

* WINDS...N 10 TO 20 KT WITH GUSTS UP TO 30 KT SATURDAY.

* WAVES/SEAS...NW 7 TO 8 FT AT 8 TO 9 SECONDS SATURDAY AND
  SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-141745-
/O.NEW.KEKA.SC.Y.0164.150815T1600Z-150816T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
238 AM PDT FRI AUG 14 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SATURDAY TO 3 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM SATURDAY TO 3 AM PDT
SUNDAY. 

* WINDS...N 10 TO 20 KT.

* WAVES/SEAS...NW 7 TO 8 FT AT 8 TO 9 SECONDS SATURDAY AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
122 
WHUS76 KEKA 141557
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
857 AM PDT FRI AUG 14 2015

PZZ470-150000-
/O.CON.KEKA.SC.Y.0164.150815T1000Z-150815T2200Z/
/O.CON.KEKA.GL.A.0018.150815T2200Z-150816T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
857 AM PDT FRI AUG 14 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PDT
SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY AFTERNOON...

* WINDS...BECOMING N 20 TO 25 KT WITH GUSTS TO 35 KT
  SATURDAY...INCREASING TO 25 TO 30 KT SATURDAY NIGHT AND
  SUNDAY.

* WAVES/SEAS...BUILDING N 10 FT AT 8 SECONDS ON
  SATURDAY...BECOMING 12 FT AT 9 SECONDS SATURDAY NIGHT AND
  SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-150000-
/O.CON.KEKA.SC.Y.0164.150815T0400Z-150817T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
857 AM PDT FRI AUG 14 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM PDT MONDAY...

* WINDS...N 15 TO 25 KT TONIGHT...INCREASING TO 20 TO 25 KT WITH
  GUSTS NEAR 35 KT SATURDAY.

* WAVES/SEAS...NW 8 FT AT 8 SECONDS TONIGHT...BUILDING TO 10 TO
  11 FT AT 9 SECONDS SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-150000-
/O.CON.KEKA.SC.Y.0164.150815T1600Z-150817T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
857 AM PDT FRI AUG 14 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SATURDAY TO
9 AM PDT MONDAY...

* WINDS...N 10 TO 20 KT WITH GUSTS UP TO 30 KT ON SATURDAY.
  HIGHEST GUSTS WILL BE NEAR POINT SAINT GEORGE. 

* WAVES/SEAS...BUILDING NW 7 TO 8 FT AT 8 TO 9 SECONDS SATURDAY
  AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-150000-
/O.CON.KEKA.SC.Y.0164.150815T1600Z-150816T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
857 AM PDT FRI AUG 14 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SATURDAY TO
3 AM PDT SUNDAY...

* WINDS...N 10 TO 20 KT.

* WAVES/SEAS...BUILDING NW 7 TO 8 FT AT 8 TO 9 SECONDS SATURDAY
  AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
209 
WHUS76 KEKA 142213
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
313 PM PDT FRI AUG 14 2015

PZZ470-150615-
/O.CON.KEKA.SC.Y.0164.150815T1000Z-150815T2200Z/
/O.UPG.KEKA.GL.A.0018.150815T2200Z-150816T2200Z/
/O.NEW.KEKA.GL.W.0023.150815T2200Z-150817T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
313 PM PDT FRI AUG 14 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM PDT
SATURDAY...
...GALE WARNING IN EFFECT FROM 3 PM SATURDAY TO 9 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM SATURDAY TO 9 PM PDT
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...BECOMING N 20 TO 25 KT WITH GUSTS TO 35 KT SATURDAY... 
  INCREASING TO 25 TO 30 KT SATURDAY NIGHT AND SUNDAY. 

* WAVES/SEAS...BUILDING N 10 FT AT 8 SECONDS ON SATURDAY... 
  BECOMING 12 FT AT 9 SECONDS SATURDAY NIGHT AND SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-150615-
/O.EXT.KEKA.SC.Y.0164.150815T0400Z-150816T1000Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
313 PM PDT FRI AUG 14 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
3 AM PDT SUNDAY...

* WINDS...N 10 TO 20 KT. GUSTS UP TO 30 KT POSSIBLE NEAR CAPE
  MENDOCINO THROUGH SATURDAY. 

* WAVES/SEAS...BUILDING NW 7 TO 8 FT AT 8 TO 9 SECONDS SATURDAY 
  AND SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-150615-
/O.CON.KEKA.SC.Y.0164.150815T0400Z-150817T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
313 PM PDT FRI AUG 14 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM PDT MONDAY...

* WINDS...N 15 TO 25 KT TONIGHT...INCREASING TO 20 TO 25 KT WITH 
  GUSTS NEAR 35 KT SATURDAY. 

* WAVES/SEAS...NW 8 FT AT 8 SECONDS TONIGHT...BUILDING TO 10 TO 
  11 FT AT 9 SECONDS SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-150615-
/O.CON.KEKA.SC.Y.0164.150815T1600Z-150817T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
313 PM PDT FRI AUG 14 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SATURDAY TO
9 AM PDT MONDAY...

* WINDS...N 10 TO 20 KT WITH GUSTS UP TO 30 KT ON SATURDAY. 
  HIGHEST GUSTS WILL BE NEAR POINT SAINT GEORGE. 

* WAVES/SEAS...BUILDING NW 7 TO 8 FT AT 8 SECONDS SATURDAY AND
  SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Aug 13, 3:52 PM PDT, 10 hours 46 minutes earlier.

Area forecast discussion, Aug 13, 3:52 PM PDT, 10 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
352 PM PDT THU AUG 13 2015

.SYNOPSIS...LOW PRESSURE WILL LIFT OUT OF THE AREA TONIGHT
ALLOWING FOR HIGH PRESSURE TO BUILD IN FROM THE DESERT SOUTHWEST.
THIS WILL BRING A WARMING AND DRYING TREND FOR THE WEEKEND.

&&

.DISCUSSION...AFTERNOON SATELLITE SHOWS LOW PRESSURE STRAIGHT OFF
OF CAPE MENDOCINO, SLOWLY LIFTING OUT TO THE NORTH-NORTHEAST. AS
THIS LOW DEPARTS IT WILL PULL A WEAK TROUGH ACROSS DEL NORTE AND
NORTHERN HUMBOLDT COUNTIES, WHICH HAS A VERY OUTSIDE SHOT OF
TRIGGERING A SHOWER. THE BEST CHANCE IS UP OVER DEL NORTE, SO HAVE
PULLED THE POPS BACK TO SOLELY INCLUDE DEL NORTE. THIS WILL NEED
TO BE WATCHED THROUGH THE EVENING TO SEE HOW THE LOW TRANSITS AND
IF ANY CONVECTION DEVELOPS, WHICH IS NOT LIKELY. WINDS WILL
GENERALLY REMAIN OUT OF THE SOUTH AHEAD OF THE TROUGH, BUT VEER TO
THE WEST AND NORTHWEST BEHIND ITS PASSAGE. AREAS OF LOW PRESSURE
LIKE THIS TYPICALLY BRING ENOUGH LIFT ALONG THE COAST TO CAUSE
SOME DRIZZLE, SO HAVE ADDED PERIODS OF DRIZZLE TO THE IMMEDIATE
COAST OF NW CAL.

FRIDAY WILL BEGIN THE WARMING AND DRYING TREND FOR NW CAL, AWAY
FROM THE IMMEDIATE COAST, AS AN UPPER RIDGE NOSES IN FROM THE
DESERT SW. THIS WILL INDUCE A SURFACE THERMAL TROUGH AS THE LAND
HEATS UP DURING THE DAY. IN THE OVERNIGHT HOURS THIS THERMAL
TROUGH WILL DRIFT OFF THE COAST, CAUSING WINDS TO BECOME NE.
MODELS SHOW OFFSHORE WINDS REMAINING LIGHT, BUT WILL BEAR WATCHING
SINCE UNDER NE FLOW, COASTAL AREAS MAY HEAT UP MORE THAN FORECAST.
THIS WILL ONLY BE A TWO DAY TREND, AS THE RIDGE NOSING PULLS BACK
TO THE DESERT SW SUNDAY EVENING DUE TO AN UPPER TROUGH DIGGING
FROM THE PAC NW. THIS WILL HELP TO DEEPEN THE MARINE LAYER WITH
ONSHORE FLOW. NO RAIN IS EXPECTED AT THIS TIME WITH THIS TROUGH.

MODELS ARE SHOWING A RIDGE DEVELOPING OVER THE AREA FOR THE SECOND
HALF OF NEXT WEEK, WHICH WILL BRING A WARM UP. THE RIDGE WILL BE
NOSING IN FROM THE SW, SO TEMPS WILL BE LIMITED SLIGHTLY DUE TO
MORE OF A MARINE INFLUENCE. BFG

&&

.AVIATION...A BROAD AREA OF SHALLOW STRATUS HAS MOVED IN AND OUT
OF THE COASTAL SITES THROUGH THE DAY TODAY...BUT IT APPEARS THAT
MIXING HAS FINALLY CLEARED OUT THE TERMINALS FOR THE TIME BEING,
ALTHOUGH IT REMAINS VERY CLOSE TO SHORE. THIS EVENING IT WILL
LIKELY BE QUICK TO RETURN, BRINGING IN IFR TO PERIODIC LIFR
CEILINGS WITH POSSIBLE FOG/MIST VISIBILITY REDUCTIONS LATE EVENING
INTO THE OVERNIGHT HOURS. LATE INTO THE NIGHT/EARLY TOMORROW
MORNING, A PASSING LOW PRESSURE SYSTEM WILL DEEPEN THE MARINE
LAYER AND DRIVE STRATUS FARTHER INLAND, LIKELY RESULTING IN
GRADUALLY LIFTING CEILINGS AND POSSIBLY PERIODS OF DRIZZLE. CLOUDS
WILL LIKELY SCATTER OUT BY THE EARLY AFTERNOON TOMORROW, REVEALING
VFR CIGS FOR THE REMAINDER OF THE DAY. VFR CIGS ARE MOST LIKELY AT
UKI THROUGH THE NIGHT...BUT THE DEEPENING MARINE LAYER MAY BRING A
FEW LOW CLOUDS INTO THE VALLEY EARLY IN THE MORNING. BRC

&&

.MARINE...BUOYS CONTINUE TO INDICATE MIXED AND VERY LOW SEAS
THROUGHOUT THE WATERS THIS AFTERNOON..WITH WAVE HEIGHTS GENERALLY
AROUND 2 TO 3 FEET THROUGHOUT THE WATERS. THIS IS DUE TO
PERSISTENT VERY LIGHT WINDS THAT HAVE BEEN PRESENT FOR THE PAST
FEW DAYS...AS A NEARLY STATIONARY LOW PRESSURE SYSTEM HAS
MAINTAINED A WEAK PRESSURE GRADIENT THROUGHOUT OUR COASTAL WATERS.
THIS WILL CONTINUE THROUGH THE NIGHT TONIGHT...BUT CHANGES ARE ON
THE WAY AS THIS LOW BEGINS TO MOVE OUT OF THE AREA OVERNIGHT AND
FRIDAY AND ALLOW THE PACIFIC HIGH TO STRENGTHEN AND BUILD TOWARDS
THE COAST. IN THE NEAR TERM...THIS LOW MAY BE ENOUGH TO TRIGGER A
FEW SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORM OR TWO ACROSS
PRIMARILY THE NORTHERN OUTER WATERS TONIGHT. HOWEVER...THE BIGGER
IMPACTS WILL BEGIN TOMORROW... AS THE INTERACTION BETWEEN THE HIGH
AND A THERMAL TROUGH ACROSS THE INTERIOR WILL STRENGTHEN THE
PRESSURE GRADIENT...LEADING TO INCREASING NORTHERLY WINDS AND
BUILDING SHORT PERIOD SEAS. THERE REMAIN SOME MINOR DIFFERENCES
BETWEEN THE MODELS OVER HOW QUICKLY WINDS WILL INCREASE ON FRIDAY.
SINCE MOST OF THE MODELS SHOW HIGHER WINDS ON FRIDAY...LEANED
TOWARDS THAT IN THIS FORECAST. BY SATURDAY THE MODELS SEEM TO BE
IN GOOD AGREEMENT REGARDING THE WIND STRENGTH. EXPECT NORTHERLY
NEAR GALES WITH GUSTS TO GALE FORCE...ESPECIALLY ACROSS THE
NORTHERN OUTER WATERS. THESE WINDS WILL GENERATE VERY STEEP
HAZARDOUS SEAS IN THE OUTER WATERS. WINDS WONT BE AS STRONG ACROSS
THE INNER WATERS. THOUGH...A NORTHERLY STRONG BREEZE IS LIKELY.
ADDITIONALLY...STEEP FRESH SWELL GENERATED ACROSS THE OUTER WATERS
WILL PROPAGATE INTO THE INNER WATERS. EXPECT THESE CONDITIONS THIS
WEEKEND INTO EARLY NEXT WEEK. BRC/MS

&&

.FIRE WEATHER...AN UPPER LOW OFF THE NORTHWEST CALIFORNIA COAST
WILL MOVE NORTHEAST TONIGHT THROUGH FRIDAY BRINGING THE POTENTIAL
FOR SOME SHOWERS OVER PORTIONS OF NORTHWEST CALIFORNIA THIS
EVENING. ANY SHOWERS THAT FORM WILL BE LIGHT WITH WETTING RAINS
VERY UNLIKELY. MODELS GENERALLY KEEP THIS ACTIVITY CONFINED TO DEL
NORTE COUNTY AND NORTH. AN UPPER LEVEL RIDGE WILL BUILD INTO
CALIFORNIA BEHIND THE UPPER LOW ALLOWING THE THERMAL TROUGH TO RE-
ESTABLISH ITSELF OVER INTERIOR CALIFORNIA. THIS WILL RESULT IN
WARMING TEMPERATURES AND OFFSHORE FLOW OVER DEL NORTE, NORTHERN
HUMBOLDT, AND WESTERN SISKIYOU COUNTIES OVER THE WEEKEND.
OVERNIGHT RECOVERIES WILL BECOME POORER THAN WHAT HAS BEEN
OCCURRING RECENTLY, BUT STILL AT THIS TIME APPEARS TO NOT BE LOW
ENOUGH WITH 6 TO 12 MPH EAST-NORTHEASTERLY WINDS TO JUSTIFY ANY
SORT OF WATCH OR WARNING. HOWEVER, MAINTAINED THE HEADLINE IN THE
FIRE WEATHER FORECAST AND WILL CONTINUE TO MONITOR MODELS CLOSELY
FOR POTENTIALLY DRIER CONDITIONS DURING THE OVERNIGHT PERIODS.

A SHORTWAVE TROUGH WILL BRING A BRIEF PERIOD OF NEAR NORMAL TEMPS
EARLY NEXT WEEK BEFORE THE ANOTHER RIDGE ESTABLISHES ITSELF OVER
NW CAL RESULTING IN DRY AND HOT CONDITIONS FOR THE SECONDS HALF OF
NEXT WEEK. RPA/BFG

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Aug 13, 3:51 AM PDT, 22 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
351 AM PDT THU AUG 13 2015

CAZ001-002-076-141230-
REDWOOD COAST-MENDOCINO COAST-MENDOCINO INTERIOR-
351 AM PDT THU AUG 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-141230-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
351 AM PDT THU AUG 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SMOKE AND HAZE WILL CONTINUE TO IMPACT AREAS NEAR ACTIVE
WILDFIRES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SMOKE AND HAZE WILL CONTINUE TO IMPACT AREAS NEAR ACTIVE
WILDFIRES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 2:38 AM PDTSmall Craft AdvisoryEKA5 days
Aug 14, 3:13 PM PDTGale WarningEKA3 days

Nearby

Gale Watches in California, 2015Every gale watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.